Virginia, 2010Heavy Snow in Virginia, February 15 to 16, 2010
February 15 to 16, 2010 · NWS MRX · 1 event in 1 county or zone
An upper level disturbance tracked across the region bringing snow to southwest Virginia. Heavy snow reports were limited.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper level disturbance tracked across the region bringing snow to southwest Virginia. Heavy snow reports were limited. The lower elevations received 1 to 3 inches of snow, while up to 12 inches was reported in the higher elevations.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Feb 15, 12:17 AM EST, 2 hours 43 minutes earlier.
Area forecast discussion, Feb 15, 12:17 AM EST, 2 hours 43 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MORRISTOWN TN
1217 AM EST MON FEB 15 2010
.AVIATION...
A COLD FRONT AND ITS ASSOCIATED PRECIP IS APPROACHING FROM THE WEST
AND WILL OVERSPREAD THE TAF SITES OVER THE NEXT FEW HOURS. ALL
SITES CAN EXPECT AT LEAST MVFR CONDITIONS...WITH A PERIOD OF IFR AT
TYS AND TRI AS LOW CLOUDS AND FOG PERSIST AHEAD OF THE FRONT.
EXPECT THAT PRECIP WILL BEGIN AS RAIN AT CHA BEFORE CHANGING
QUICKLY TO SNOW...WITH TYS AND TRI SEEING ALL SNOW. CEILINGS SHOULD
RISE A BIT ONCE THE FRONT MOVES THROUGH...BUT ADDITIONAL SNOWFALL
WILL RETURN TONIGHT AS THE UPPER LEVEL TROUGH SWINGS THROUGH.
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...WINTER STORM WARNING UNTIL 6 AM EST TUESDAY FOR THE FOLLOWING
ZONES: CHEROKEE...CLAY.
TN...WINTER STORM WARNING UNTIL 6 AM EST TUESDAY FOR THE FOLLOWING
ZONES: BLOUNT SMOKY MOUNTAINS...COCKE SMOKY MOUNTAINS...
EAST POLK...SEVIER SMOKY MOUNTAINS...SOUTHEAST MONROE.
WINTER WEATHER ADVISORY UNTIL 6 AM EST /5 AM CST/ TUESDAY FOR
THE FOLLOWING ZONES: ANDERSON...BLEDSOE...BRADLEY...
CAMPBELL...CLAIBORNE...GRAINGER...HAMBLEN...HAMILTON...
HANCOCK...HAWKINS...JEFFERSON...JOHNSON...KNOX...LOUDON...
MARION...MCMINN...MEIGS...MORGAN...NW BLOUNT...NORTH
SEVIER...NORTHWEST CARTER...NORTHWEST COCKE...NORTHWEST
GREENE...NORTHWEST MONROE...RHEA...ROANE...SCOTT TN...
SEQUATCHIE...SOUTHEAST CARTER...SOUTHEAST GREENE...
SULLIVAN...UNICOI...UNION...WASHINGTON TN...WEST POLK.
VA...WINTER WEATHER ADVISORY UNTIL 6 AM EST TUESDAY FOR THE FOLLOWING
ZONES: LEE...RUSSELL...SCOTT...WASHINGTON...WISE.
&&
DGSHazardous weather outlook, Feb 14, 3:10 PM EST, 11 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
310 PM EST SUN FEB 14 2010
NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-151000-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
310 PM EST (210 PM CST) SUN FEB 14 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST
VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT
A LOW PRESSURE SYSTEM WILL BRING SNOW ACROSS THE AREA TODAY...WITH
ACCUMULATING SNOWFALL EXPECTED MAINLY AFTER MIDNIGHT. PLEASE SEE THE
LATEST WINTER WEATHER PRODUCT (MEMWSWMRX) FOR FURTHER DETAILS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
SNOWFALL IS EXPECTED TO CONTINUE ACROSS THE REGION THROUGH MONDAY
NIGHT. LIGHT ACCUMULATIONS ARE EXPECTED BELOW 2500 FEET...WITH
MODERATE TO SIGNIFICANT AMOUNTS POSSIBLE ACROSS THE HIGHER
ELEVATIONS ABOVE 2500 FEET.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE NEEDED TONIGHT AND MONDAY FOR SNOWFALL
REPORTS.
Heavy Snow, Wise
- When
- February 15, 3:00 AM EST to February 16, 6:00 AM EST
- Where
- Wise forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 36.954, -82.625 (the zone’s center; the record gives no point)
A trained spotter reported 12 inches of snow fell at High Knob near Norton.
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in Kansas, February 15, 201031 injured · 1 event
- Winter Weather in Alabama, February 15, 20101 death · 2 injured · 11 events
- Heavy Snow and Winter Weather in Kentucky, February 15 to 16, 20103 injured · $10,000 · 114 events
- Winter Storm in Ohio, February 15 to 16, 2010$1.6 million · 7 events
- Winter Weather in New Jersey, February 15 to 16, 201027 events
- Heavy Snow in Ohio, February 15 to 16, 201023 events
- Heavy Snow in Kentucky, February 15 to 16, 201012 events
- Dense Fog in California, February 15 to 19, 201012 events
- Winter Weather in Pennsylvania, February 15 to 16, 201012 events
- Winter Weather in North Carolina, February 15, 201010 events
- Winter Weather in Ohio, February 15 to 16, 20109 events
- Winter Weather in North Carolina, February 15 to 18, 20109 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 216915.